Alert archive / Virginia / River Flood Warnings in 2011
River Flood Warning 9, NWS Wakefield, VA
NWS Wakefield, VA issued this river flood warning at Apr 17, 2011, 10:19 AM EDT for Fluvanna County, Virginia. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2011, 10:19 AM EDT (14:19 UTC)
- Expired
- Apr 18, 2011, 4:16 AM EDT
- In force
- 18 hr
- Issued by
- NWS Wakefield, VA
- Flood severity
- Minor
County Fluvanna County, VA
The radar
The Sterling radar (KLWX), 144 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rivanna River at Palmyra (PYAV2).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02034000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
055 WGUS41 KAKQ 171419 FLWAKQ BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD, VA 1019 AM EDT SUN APR 17 2011 ...THE NATIONAL WEATHER SERVICE IN WAKEFIELD VA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS RIVANNA RIVER IN VIRGINIA... RIVANNA RIVER AT PALMYRA AFFECTING FLUVANNA COUNTY FOR THE LOWER JAMES BASIN...INCLUDING PALMYRA...MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/AKQ. CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE LEFT HAND SIDE MENU. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES... && VAC065-172211- /O.NEW.KAKQ.FL.W.0009.110417T1419Z-110417T2211Z/ /PYAV2.1.ER.110417T1213Z.110417T1345Z.110417T1611Z.NO/ 1019 AM EDT SUN APR 17 2011 THE NATIONAL WEATHER SERVICE IN WAKEFIELD VA HAS ISSUED A * FLOOD WARNING FOR THE RIVANNA RIVER AT PALMYRA. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 09:45 AM SUNDAY THE STAGE WAS 17.7 FEET. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * AT 18.0 FEET...RIVER OUT OF BANKS IN PALMYRA. SOME STREETS CLOSED IN TOWN AS WELL AS SECONDARY ROADS LEADING INTO TOWN. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 17.8 FEET ON MAR 11 2011. $$
4 follow-up statements
524 WGUS81 KAKQ 171948 FLSAKQ FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 348 PM EDT SUN APR 17 2011 FOR THE LOWER JAMES BASIN...INCLUDING CARTERSVILLE...PALMYRA... RICHMOND LOCKS...RICHMOND WESTHAM...MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/AKQ. CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE LEFT HAND SIDE MENU. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES... && VAC049-075-145-180748- /O.EXT.KAKQ.FL.W.0006.110418T0218Z-110418T1822Z/ /CARV2.1.ER.110418T0218Z.110418T0600Z.110418T1222Z.NO/ 348 PM EDT SUN APR 17 2011 THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER AT CARTERSVILLE * FROM THIS EVENING TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. *AT 01:45 PM SUNDAY THE STAGE WAS 16.5 FEET. * FLOOD STAGE IS 20.0 FEET *FORECAST...THE RIVER WILL CONTINUE TO RISE TO NEAR 20.8 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON. * AT 21.0 FEET...APPROACH TO OLD HIGHWAY BRIDGE IS FLOODED. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 19.0 FEET ON MAR 12 2011. $$ VAC065-180748- /O.EXT.KAKQ.FL.W.0009.000000T0000Z-110418T0752Z/ /PYAV2.1.ER.110417T1213Z.110417T2100Z.110418T0152Z.NO/ 348 PM EDT SUN APR 17 2011 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE RIVANNA RIVER AT PALMYRA UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 02:45 PM SUNDAY THE STAGE WAS 19.4 FEET * FLOOD STAGE IS 17.0 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.6 FEET BY LATE THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATER TONIGHT. * AT 18.0 FEET...RIVER OUT OF BANKS IN PALMYRA. SOME STREETS CLOSED IN TOWN AS WELL AS SECONDARY ROADS LEADING INTO TOWN. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 17.8 FEET ON MAR 11 2011. $$ VAC760-172018- /O.CAN.KAKQ.FL.W.0007.000000T0000Z-110418T2330Z/ /RICV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 348 PM EDT SUN APR 17 2011 THE FLOOD WARNING IS CANCELLED FOR THE JAMES RIVER AT RICHMOND LOCKS * AT 01:06 PM SUNDAY THE STAGE WAS 1.6 FEET * FLOOD STAGE IS 8.0 FEET $$ VAC041-087-760-180748- /O.EXT.KAKQ.FL.W.0008.110418T0200Z-110420T0600Z/ /RMDV2.1.ER.110418T0200Z.110418T1800Z.110420T0000Z.NO/ 348 PM EDT SUN APR 17 2011 ...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER AT RICHMOND WESTHAM * FROM THIS EVENING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 02:30 PM SUNDAY THE STAGE WAS 9.7 FEET * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.8 FEET BY EARLY AFTERNOON MONDAY RIVER WILL FALL BELOW FLOOD STAGE TUESDAY EVENING. * AT 15.0 FEET...BEGIN MODERATE FLOODING. RESIDENCES NEAR GAGE THREATENED WITH SOME DRIVEWAYS UNDER ONE TO ONE AND A HALF FEET OF WATER. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 14.8 FEET ON MAR 12 2011. $$
043 WGUS81 KAKQ 172207 FLSAKQ FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 607 PM EDT SUN APR 17 2011 FOR THE LOWER JAMES BASIN...INCLUDING CARTERSVILLE...PALMYRA... RICHMOND WESTHAM...MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/AKQ. CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE LEFT HAND SIDE MENU. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES... && VAC049-075-145-181007- /O.CON.KAKQ.FL.W.0006.110418T0218Z-110418T1822Z/ /CARV2.1.ER.110418T0218Z.110418T0600Z.110418T1222Z.NO/ 607 PM EDT SUN APR 17 2011 THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER AT CARTERSVILLE * FROM THIS EVENING TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 PM SUNDAY...THE STAGE WAS 17.8 FEET. * FLOOD STAGE IS 20.0 FEET * FORECAST...RISE ABOVE FLOOD STAGE LATE TONIGHT AND CONTINUE TO RISE TO NEAR 21.0 FEET BY MONDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY EVENING. * AT 21.0 FEET...APPROACH TO OLD HIGHWAY BRIDGE IS FLOODED. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 19.0 FEET ON MAR 12 2011. $$ VAC065-180752- /O.CON.KAKQ.FL.W.0009.000000T0000Z-110418T0752Z/ /PYAV2.1.ER.110417T1213Z.110417T2115Z.110418T0152Z.NO/ 607 PM EDT SUN APR 17 2011 THE FLOOD WARNING CONTINUES FOR THE RIVANNA RIVER AT PALMYRA * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 05:45 PM SUNDAY THE STAGE WAS 19.6 FEET * FLOOD STAGE IS 17.0 FEET * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. * AT 18.0 FEET...RIVER OUT OF BANKS IN PALMYRA. SOME STREETS CLOSED IN TOWN AS WELL AS SECONDARY ROADS LEADING INTO TOWN. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 17.8 FEET ON MAR 11 2011. $$ VAC041-087-760-181007- /O.CON.KAKQ.FL.W.0008.110418T0200Z-110420T0600Z/ /RMDV2.1.ER.110418T0200Z.110418T1800Z.110420T0000Z.NO/ 607 PM EDT SUN APR 17 2011 THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER AT RICHMOND WESTHAM * FROM THIS EVENING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 05:00 PM SUNDAY THE STAGE WAS 11.1 FEET * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.8 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY EVENING. * AT 15.0 FEET...BEGIN MODERATE FLOODING. RESIDENCES NEAR GAGE THREATENED WITH SOME DRIVEWAYS UNDER ONE TO ONE AND A HALF FEET OF WATER. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 14.8 FEET ON MAR 12 2011. $$
270 WGUS81 KAKQ 180125 FLSAKQ FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 925 PM EDT SUN APR 17 2011 FOR THE LOWER JAMES BASIN...INCLUDING CARTERSVILLE...PALMYRA...MINOR FLOODING IS OCCURRING... WITH MODERATE FLOODING FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/AKQ. CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE LEFT HAND SIDE MENU. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES... && VAC049-075-145-181325- /O.EXT.KAKQ.FL.W.0006.110418T0900Z-110418T2000Z/ /CARV2.1.ER.110418T0900Z.110418T1200Z.110418T1400Z.NO/ 925 PM EDT SUN APR 17 2011 ...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER AT CARTERSVILLE * FROM LATE TONIGHT TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * FLOOD STAGE IS 20.0 FEET * AT 9:00 PM SUNDAY THE STAGE WAS 18.5 FEET. * AT 20.0 FEET...MINOR FLOODING BEGINS. OVERFLOW ONTO FLOOD PLAIN ALONG LEFT BANK. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 19.0 FEET ON MAR 12 2011. $$ VAC065-180816- /O.EXT.KAKQ.FL.W.0009.000000T0000Z-110418T0816Z/ /PYAV2.1.ER.110417T1213Z.110417T2115Z.110418T0216Z.NO/ 925 PM EDT SUN APR 17 2011 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE RIVANNA RIVER AT PALMYRA * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 08:45 PM SUNDAY THE STAGE WAS 18.0 FEET * FLOOD STAGE IS 17.0 FEET * FORECAST...RIVER CRESTED JUST BEFORE 8;00 PM THIS EVENING. THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE TONIGHT. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 17.8 FEET ON MAR 11 2011. $$
439 WGUS81 KAKQ 180826 FLSAKQ FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 426 AM EDT MON APR 18 2011 FOR THE LOWER JAMES BASIN...INCLUDING CARTERSVILLE...PALMYRA... RICHMOND LOCKS...RICHMOND WESTHAM...MINOR FLOODING IS OCCURRING... WITH MODERATE FLOODING FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/AKQ. CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE LEFT HAND SIDE MENU. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES... && VAC049-075-145-181800- /O.EXT.KAKQ.FL.W.0006.000000T0000Z-110418T1800Z/ /CARV2.1.ER.000000T0000Z.110418T1200Z.110418T1200Z.NO/ 426 AM EDT MON APR 18 2011 THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER AT CARTERSVILLE * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 4:00 AM MONDAY THE STAGE WAS 19.5 FEET. * FLOOD STAGE IS 20.0 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.0 FEET BY LATE MORNING...THEN FALL BELOW FLOOD STAGE BY LATE AFTERNOON. * AT 20.0 FEET...MINOR FLOODING BEGINS. OVERFLOW ONTO FLOOD PLAIN ALONG LEFT BANK. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 19.0 FEET ON MAR 12 2011. $$ VAC065-180856- /O.EXP.KAKQ.FL.W.0009.000000T0000Z-110418T0816Z/ /PYAV2.1.ER.110417T1213Z.110417T2115Z.000000T0000Z.NO/ 426 AM EDT MON APR 18 2011 THE FLOOD WARNING HAS EXPIRED FOR THE RIVANNA RIVER AT PALMYRA * AT 03:45 AM MONDAY THE STAGE WAS 9.5 FEET...AND FALLING. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 17.0 FEET $$ VAC760-182025- /O.EXT.KAKQ.FL.W.0010.000000T0000Z-000000T0000Z/ /RICV2.1.ER.110418T0651Z.110418T0754Z.000000T0000Z.NO/ 426 AM EDT MON APR 18 2011 THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER AT RICHMOND LOCKS * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 03:54 AM MONDAY THE STAGE WAS 8.5 FEET * FLOOD STAGE IS 8.0 FEET * AT 8.0 FEET...MINOR FLOODING BEGINS. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 10.2 FEET ON MAR 12 2011. $$ VAC041-087-760-182025- /O.EXT.KAKQ.FL.W.0008.000000T0000Z-110420T0500Z/ /RMDV2.2.ER.110417T2310Z.110418T1800Z.110419T2300Z.NO/ 426 AM EDT MON APR 18 2011 THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER AT RICHMOND WESTHAM * UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 03:30 AM MONDAY THE STAGE WAS 13.8 FEET * FLOOD STAGE IS 12.0 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING. * AT 15.0 FEET...BEGIN MODERATE FLOODING. RESIDENCES NEAR GAGE THREATENED WITH SOME DRIVEWAYS UNDER ONE TO ONE AND A HALF FEET OF WATER. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 14.8 FEET ON MAR 12 2011. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this river flood warning went out at Apr 17, 5:35 AM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Apr 17, 5:35 AM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
535 AM EDT SUN APR 17 2011
.SYNOPSIS...
HIGH PRESSURE BUILDS ACROSS THE MID ATLANTIC AND SOUTHEAST THROUGH
MONDAY...THEN REMAINS ANCHORED OFF THE MID ATLANTIC AND SOUTHEAST
COAST THROUGH MIDWEEK. ANOTHER COLD FRONT WILL APPROACH FROM THE
WEST LATE WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATEST WX ANALYSIS DEPICTS LOW PRESSURE OVER ONTARIO THIS
MORNING...WITH THE ASSD COLD FRONT PUSHING FARTHER OFF THE COAST
THIS MORNING. IN ITS WAKE...~1020MB SFC HIGH PRESSURE OVER THE
CENTRAL GULF COAST WAS ANALYZED OVER THE GULF COAST.
ALOFT...NEGATIVELY TILTED UPR LVL TROUGH OVER THE GREAT LAKES WILL
CONTINUE TO SLIDE NORTHEAST...WITH LEAVING FLATTER/MORE
PROGRESSIVE QUASI-ZONAL FLOW ALOFT THROUGH TONIGHT.
SFC HIGH SLIDES OFF THE CAROLINA COAST BY EARLY EVENING...ALLOWING
WINDS TO BECOME W-SW TODAY 10-15KT...AND WL LKLY SEE GUSTS IN THE
25-30KT RANGE THIS AFTN. OTW...DRY/PLEASANT DAY WXWISE. MAXIMA
GENERALLY ~70F WEST OF THE CHES BAY...M/U60S EASTERN SHORE.
AFTER A CLEAR EVENING...WL LKLY SEE SOME PATCHY LOW CLDS DEVELOP
OVERNIGHT WITH RETURN FLOW ENSUING. WL GO WITH LOWS IN THE M/U40S
FOR MOST.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
A QUASI-STATIONARY/WARM FRONTAL BOUNDARY WL MEANDER ALONG OR JUST
SOUTH OF THE MASON DIXON LINE MON-TUE. THIS WILL LIKELY PRODUCE A
LITTLE MORE CLOUDINESS OVER NORTHERN THIRD OF THE AREA THRU THE
PERIOD. OTHERWISE...FCST REMAINS DRY. AFTER SOME MORNING CLOUDS
(BOTH DAYS)...EXPECT SNY-MOSTLY SNY AND BREEZY AFTNS (ESPECIALLY NRN
COUNTIES). HIGHS ON MON RANGING THRU THE 70S (U60S ERN SHORE)...M/U
70S TO L80S ON TUE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
BERMUDA RIDGE DOMINATES WED. KEPT SLIGHT CHC DIURNAL POPS ACROSS
NWRN CNTYS FOR ANY CONVECTION THAT DEVELOPS ALONG LEE TROF. HIGHS
U70S-L80S.
MODELS NOW FASTER WITH THE NEXT CDFRNTL PASSAGE. BOUNDARY PROGGED ACROSS
RGN WED NITE SLIDING S INTO CAROLINAS THURSDAY. WILL HAVE CHC POPS
THIS THE FROPA. LOWS 55-60. MODELS DIFFER ON JUST HOW S BOUNDARY GETS
THU AND THU NITE B4 RETURNING N AS A WARM FRONT FRIDAY. HIGH PRES TO
THE N SHOULD DRY OUT THE LOWEST LAYERS. HAVE TAKEN POPS OUT AND BUT KEPT
IN M CLDY AS MOISTURE PROGGED AT DIFFERENT LVLS. COOLER THU WITH HIGHS
IN THE 60S AT THE COAST...70-75 INLAND. LOWS THU NITE U40S-L50S.
CHC POPS RETURN LATE FRI AND FRI NITE AS WARM FRONT LIFTS BACK N OVER
THE RGN. HIGHS IN THE 60S. LOWS IN THE U40S-L50S. CHC POPS CONT NEXT
SAT AHEAD ON YET ANOTHER COLD FRONTAL PASSAGE. WARMER WITH HIGHS U60S-M70S.
&&
.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
ALL PRECIPITATION HAS MOVED OFFSHORE...LEAVING WESTERLY WINDS AND
MUCH MORE TRANQUIL WEATHER FOR TODAY. ONLY ISSUE WILL BE BREEZY
CONDITIONS...GNLY LOOKING AT GUSTS TO 25-30 KT AT SBY...20-25 KT AT
RIC...AND 15-20 KT AT ORF/PHF/ECG. WIND DIRECTIONS WILL BE 270-300
THROUGH 18Z...THEN SHIFTING TO 240-260.
VFR CONDS AND MAINLY A SW FLOW WILL PREVAIL TONIGHT AND MON. MON
NGT/ERLY TUE AM COULD SEE A PERIOD OF LOWER CLOUDS AND/OR PATCHY
FOG AS WARM FRONT LIFTS NORTH THROUGH THE AREA...OTHERWISE VFR
CONDS AGAIN PREVAIL TUE- WED. CHANCE FOR LWR CIGS/VSBYS WITH SHWRS/TSTMS
WED NGT/ERLY THU.
&&
.MARINE...
REPLACED ALL GALE WRNGS WITH SCA'S. W FLOW 15-25 KT THROUGH MID
MRNG LOOKS TO DIMINISH AND TURN SW THIS AFTN. WINDS WILL REMAIN
A LITTLE STRONGER OVER NRN AREAS AND SEAS WILL BE SLOWER TO
SUBSIDE SO HAVE EXTENDED THE SCA THROUGH 04Z FOR NRN CSTL WATERS.
ELSEWHERE...EXPECT THE CONDITIONS TO DROP BELOW SCA THRESHOLDS BY
AFTN.
BY LATE MON-TUE W/ LONG FETCH SLY FLOW INCRSG TO 15-20 KT COULD
SEE 5 FT SEAS FOR NRN CSTL WATERS (DID UNDERCUT MOS WIND SPEEDS SLIGHTLY
DUE TO COLD WATERS AND LMTD MIXING). WATER IS ACTUALLY A FEW
DEGREES WARMER IN THE BAY AND W/ CHANNELING MAY SEE 15-20 KT INTO
THE BAY BY LATER MON AFTN. OVERALL THOUGH...MARGINAL SCA CONDITIONS AT
MOST.
&&
.HYDROLOGY...
FLOOD WARNINGS NOW IN PLACE FOR EXPECTED MINOR FLOODING ALONG THE
JAMES RIVER...AT CARTERSVILLE (CARV2)...RICHMOND WESTHAM (RMDV2)
AND RICHMOND LOCKS (RICV2). SEE FLWAKQ FOR MORE INFORMATION.
&&
.TIDES/COASTAL FLOODING...
EXTENDED CSTL FLOOD WRNG THRU 10 AM FOR MD BAY ZONES...HIGHLIGHTING
SEVERE FLOODING AT CAMBRIDGE MD (WATER LVLS > 4.5 FT)...AND IT
WILL TAKE SEVERAL HRS FOR WATER TO RECEDE (WILL MONITOR TRENDS AND
DETERMINE IF EVEN THE NEXT CYCLE LATER THIS AFTN NEEDS AN
ADSY...TYPICALLY THIS DOES NOT HAPPEN UNLESS SEAS REMAIN HIGH IN
LONG PERIOD SWELL AT MOUTH OF THE BAY).
GNLY A HIGH END MINOR FLOODING EVENT ON OTHER SIDE OF THE
BAY/LEWISETTA. CURRENT HEADLINES END THERE AT 6 AM...AND WILL
ASSESS AT THAT TIME.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD WARNING UNTIL 10 AM EDT THIS MORNING FOR
MDZ021>023.
NC...NONE.
VA...COASTAL FLOOD ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
VAZ074>078-085.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ANZ630>634-654-
656-658.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ650-652.
&&
SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...TMG/MAM
LONG TERM...MPR/MAM
AVIATION...LKB
MARINE...LKB
HYDROLOGY...MAM
TIDES/COASTAL FLOODING...LKBHazardous weather outlook, Apr 17, 9:06 AM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 906 AM EDT SUN APR 17 2011 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-181315- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 906 AM EDT SUN APR 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ654-656-658-181315- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 906 AM EDT SUN APR 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-181315- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 906 AM EDT SUN APR 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-181315- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 906 AM EDT SUN APR 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TG
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:06 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Apr 16, 8:13 PM EDT | Special Weather Statement | AKQ | Louisa | 32 min |
| Apr 16, 8:13 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Isle of Wight, Mathews, Middlesex, York, City of Chesapeake and 6 more | 32 min |
| Apr 16, 8:35 PM EDT | Special Marine Warning | AKQ | 85 min | |
| Apr 16, 8:37 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack, Northampton | 23 min |
| Apr 16, 8:40 PM EDT | Special Marine Warning | AKQ | 95 min | |
| Apr 16, 9:07 PM EDT | Special Marine Warning | AKQ | 53 min | |
| Apr 17, 12:11 AM EDT | Small Craft Advisory | AKQ | 30 hr | |
| Apr 17, 5:20 AM EDT | River Flood Warning | AKQ | Cumberland, Goochland, Powhatan | 28 hr |
| Apr 17, 5:20 AM EDT | River Flood Warning | AKQ | City of Richmond | 10 hr |
| Apr 17, 5:20 AM EDT | River Flood Warning | AKQ | Chesterfield, Henrico, City of Richmond | 61 hr |
Nearby
River Flood Warnings in Virginia, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.